FDA Issues Safety Alert for Compounded Triamcinolone and Moxifloxacin Drug – APhA submits compounding comments to FDA. – (866) 348-2889
The FDA has issued a safety alert after receiving serious adverse events reports regarding intravitreal (eye) injections of a medication containing triamcinolone and moxifloxacin.
Adverse events related to the administration of the product were reported in at least 43 patients who received the drug at the end of a cataract surgery procedure at the PRG Dallas Ambulatory Surgery Center and the Park Central Surgical Center in Dallas, Texas. The drug was compounded by Guardian Pharmacy Services.
According to the reports, patients who were administered the product experienced various symptoms over the course of several months, including vision impairment, poor night vision, loss of color perception, photophobia, glare, halos, flashing lights, ocular discomfort, pain, loss of balance, headaches, and/or nausea. Several symptoms did not appear until at least 1 month after the surgery.